Paracetamol
This is perhaps best known to parents as Calpol (UK and Ireland), Panadol or Crocin (Australia) or Tylenol (in the States), however, there are other brand names. There are two different preparations of Calpol depending on age (120mg/ 5mls or 250mg/5mls) so make sure to clarify what the parent has at home.
Paracetamol can be given PO/PR/IV but is most commonly given orally. The dose is 15mg/kg to a maximum dose of 1 g.
It can be given 4-6 hourly, but to a maximum of 4 doses in 24 hours. It takes approximately 30 minutes to work
Ibuprofen
Ibuprofen is a non-steroidal anti-inflammatory (NSAID) that is available over the counter. NSAIDs work to stop the inflammatory cascade of chemical mediators and thus reduce inflammation and pain. It is also an anti-pyretic.
It is commonly sold as Nurofen (in the UK, Ireland and Australia) and Advil (in America) but again has other brand names as well as being sold by generic name. Nurofen also comes in two preparations (100mg/5mls or 200mg/5mls) – always clarify with the parents as to what they have at home to ensure appropriate dosing.
Ibuprofen can be given at a dose of 10mg/kg to a max of 400mg 8 hourly.
It can be given PO or PR, however the suppositories only come in 60mg so are not as useful in bigger children.
Always, always double-check which medicine a parent may have given at home. For example, Calpol contains paracetamol but Calprofen contains ibuprofen – you can see how double doses can accidentally be given in the emergency department soon after a child presents.
Diclofenac
Diclofenac also a member of the NSAID family. It can be used in place of ibuprofen in the older child in its oral form.
The dose is 1mg/kg 8 hourly (max 50mg per dose) and can be given PO/PR.
Max dose is 3mg/kg in 24 hours.
Source: https://dontforgetthebubbles.com/paediatric-analgesia-pain-assessment/